Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can plan B cause change in periods?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Sat, 23 Aug 2014 in Women's Health
Question: Hello I am a 19 year old girl and I took plan B on XXXXXXX 24th the day after sex. I then got my period the day I was suppose to on July 4th but I also became sick with high fever for the next few days. For the following week until the 25 every morning whenever I peed it was tinted a little red. I was suppose to get my period today August 1rst but I didn't. I have been having period symptoms like emotional and occasional cramps. I took a pregancy test early morning and it came out negative. My question is because plan b extended my period did it also mess up my period this month? Or am I pregnant?
doctor
Answered by Dr. Som Biswas 49 minutes later
Brief Answer:
NO you are not pregnant

Detailed Answer:
Hi,

YES, plan B can cause change in periods for a few months.

You will get periods late after taking plan B for few months. It will resolve on its own.

NO you are not pregnant but if you want to confirm get a blood beta HCG test.

It is more specific than the urine test.

Regards,

Dr. Som MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Som Biswas 8 hours later
Thank you for answering so quickly but the blood test is not possible right now. How long should I wait before I take another pregnancy test? Can it be a week late or longer?
doctor
Answered by Dr. Som Biswas 1 hour later
Brief Answer:
4 weeks at least

Detailed Answer:
Dear,

You should take a urine pregnancy test at least 4 weeks after missed periods.

So if you missed periods on 1st august there is no point doing it before 29 th august ( after 4 weeks).

Regards,

Dr. Som
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

Recent questions on  High fever

doctor1 MD

Hi..i was diagnosed of cervical lymphadenitis and was given quadtab.aftr a week of taking i noticed i bc0me weaker,abdominal pain and later on high fever with chills and skin rashes..i was confined in the hospital and my doctor told me that i hav adverse reaction on quadtab bcoz my SGPT counts very high..the doctor dcided that i shud stop taking quadtab and gave me phospholipids(essentiale forte) for 2weks to help my liver recover from the reaction and that he wud gave me another antibiotics only if my SGPT count wud be normal (i hav a follow up at his clinic on feb.12)..my question:is my doctor's dcision right dat i shud stop taking quadtab?im so worried coz i heard dat TB meds shud be taken continuosly bcoz it might cause the bacteria or virus bec0me resistant to drugs if discontinued in less than 6months..pls help me i dsperately need advice. .thanx ds s gracie

doctor1 MD

Hi, My niece was in the ICU for 7days with liver failure during her pregnancy. They delivered the baby and baby is doing fine. The hospital tryed dialysis-bloodtransfusion. She continues to have a high fever and at times going down to 93temp and back up to 102-103. Yesterday they took her out of ICU. Is that common to be removed from ICU even if your still so sick? what are her options? She also is very confused and can t make a sentence.

doctor1 MD

Dr ,My daughter is 9 years old and recently had high fever,some of the medicine used - meftal, Nimica to decrease the fever and unrine sample shows albumin ++++ . BP and other functions normal ,kidney scan also normal . Do you think this for high dose of drugs made increase of albumin or infection. can you suggest what we can do now to reduce albumin?

doctor1 MD

Last year, i started having that pain in my tonsils, ears hurt and having a high fever that lasts up to two weeks. This happens almost every 3months up to now. I never consulted a Doctor. I'm 19 years old, female. I remembered the days when i swallowed my boyfriends semen, this is where it all started. I drink paracetamol and anti bacterial, lozenges and pineapple juice for relief. Will it be throat cancer when i get old? What is this?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

Hi, I had sore throat , and went to get it checked. They took a swab, and sent it in. I could not wait, so after two days I went to get a rapid strep test at a different clinic. It came back negative, but after an hour they called me, and said...